AF Association

Thanks to all re bad dreams

I am grateful to know that I am not the only one putting up with wierd dreams. I think there must be a common theme involving the relevant drugs, as someone says there is knowledge of "getting inside the brain". If we can isolate which ones are the culprits it would help our case. I have decided not to let the matter drop and am hoping the "Daily Mail" will investigate on its Health pages. Awaiting info. Does it seem fair that we are treated like this. I thought that maybe we can start a poll to find out more info ie:- what is the most used prescription given to us. Thanks again Anne

7 Replies
oldestnewest

I didn’t see your original post Ann, but I too suffer very occasionally from what I can only describe as night horrors. These start off ectopics and rapid heartbeat and I’m certain some have been caused by something I’ve eaten, others by underlying stress from a situation outside my control.

Drugs may play their part but the stress-related dreams were present before I took drugs (Apixaban, Bisoprolol and Flecainide). I have moderated my food intake after 7pm, especially cheese and I eat nothing with sugar in it after my morning coffee. This has helped the gut which, for me, goes hand in hand with heart gymnastics - and the brain doesn’t help by translating gut bother into vivid dreams.

I don’t think it is a problem that anyone would laugh at - especially if it affects our AF. Have you talked to a knowledgeable doctor who might be willing to substitute drugs to search for a possible culprit?

1 like
Reply

Hi finvola,I thought what you said about gut problems and heart gymnastics was very interesting,I find that when I have an upset tummy my heart races I probably take to much sugar in my diet but will try to cut back. I also have some weird dreams some can be quite scary. I am on bisoprolol 1.25 for ? One episode of svt.

Reply

Didn’t see your first post but for me the night horrors started when I was put on beta blockers (bisoprolol) - my Gp said not connected but later our practice cardiac nurse said it was a common side effect. The dreams did eventually subside although still get them occasionally. Liz

2 likes
Reply

Hi Anne, I also missed your post. When I go to bed I'm sure that I must dream for Wales, every night it is like watching TV. Unfortunately most are nearly always (not nightmares) but certainly stressful ie cannot find the car, I'm chasing lost time + other stuff that you would not want to know about (I am on 5mg of Bisoprolol). I think that to a degree I have gotten used to it/accepted it, basically because going back some years ago I went through a phase of finishing off a night out with a brandy or a brandy coffee! The bottom line was that after that type of night out, I used to have the mother and father of nightmares - I stopped the brandy (never more than one in any event), the nightmares stopped. The obscure link between your/my drugs, along with brandy plus say cheese, is that they have ingredients to give us dreams that we would rather not have.

As others have said, it might be worth mentioning it to your doctor - I think that I might just do the same re myself.

2 likes
Reply

thank you for that! Re like you are watching Tv, Mine are like I am reading a Kindle with very graffic pictures and I have never had one of those gadgets.Oh well maybe someone will tell us we ae not going mad!

1 like
Reply

Iv'e had bad dreams and fuzzy head ever since iv'e been on Amiodarone

Reply

Mine started with ameoderone. Hope I’ll be off this drug soon.

Reply

You may also like...